Hail, Monroe
- When
- May 2, 1:00 PM CST to 1:05 PM CST
- Where
- Monroe County, 3 mi E of Smithville
- Measured
- 1.25 in hail
- Property damage
- $250
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.067, -88.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 2, 8:34 AM CST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT FRI MAY 2 2003 BRIEF SEVERE WEATHER EPISODE NOW WELL EAST OF FORECAST AREA THIS MORNING LEAVING PARTLY TO MOSTLY CLOUDY SKIES FOR NOW. BRACING FOR NEXT ROUND OF SEVERE WEATHER AS FRONTAL BOUNDARY SLOWLY APPROACHES FROM THE NORTH. CURRENT FORECAST APPEARS TO BE IN GOOD SHAPE SO NO CHANGES ARE PLANNED AT THIS TIME. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-030900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH TODAY AS A COLD FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS NORTH MISSISSIPPI THIS AFTERNOON WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER SOUTHERN PORTIONS OF NORTHEAST ARKANSAS AND OVER SOUTHWEST TENNESSEE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JCL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM DUKEDOM TN 0.88 INCH HAIL
05/02/03 WEAKLEY REPORTED BY DUKEDOM POST
OFFICE.
0750 AM PURYEAR TN 1.00 INCH HAIL
05/02/03 HENRY NICKEL TO QUARTER SIZE
HAIL.
0800 AM BUCHANAN TN 0.88 INCH HAIL
05/02/03 HENRYThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357287.